MAUDE Adverse Event Report: SMITH & NEPHEW, INC. MINITAC 2.0 DURABRAID; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. MINITAC 2.0 DURABRAID; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Model Number 72200795
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/22/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, during a collateral ligament repair surgery, the suture of the minitac suture anchor (2.0 ti) broke.The anchor stayed inside the patient.The procedure was successfully completed without significant delay using a back-up device into an additional bone hole.No patient injuries or other complications were reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H10: h3, h6: one 2.0 minitac w/durabraid used in treatment, was returned for evaluation.Instruction for use contains precautionary statements and recommendations for proper use of product.Two short, torn suture segments were returned with the inserter.No anchor was returned.There was no obvious damage or reason for product failure observed.No sharp edges noted.Per ifu: pre-drilling is recommended.Only use the drill provided with the preloaded mini tac 2.0 mm suture anchor.Do not use any other drilling device for the mini tac 2.0 mm suture anchor.Disengage the suture anchor from the inserter: hold the handle securely in the palm and pull back on the finger grips using two fingers to retract the suture tensioning mechanism.While holding the tensioning mechanism in the back position with the finger grips, slowly remove the inserter from the insertion site until the suture tips are visible.The suture will release and feed through the inserter as it is removed.Alternatively: pull back on the finger grips and unwind the suture with the free hand.Slowly remove the inserter.As the inserter is removed, pinch the suture below the inserter using the free hand to verify suture release from the inserter.Complaint history review indicated no similar allegations for the lot number reported.Batch review did not indicate a condition, product or procedure failure that supported the allegation.

Brand Name
MINITAC 2.0 DURABRAID
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key9963617
Report Number1219602-2020-00656
Device Sequence Number11461656
Product Code MBI
UDI-Device Identifier03596010585998
UDI-Public03596010585998
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K972326
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/27/2023
Device Model Number72200795
Device Catalogue Number72200795
Device Lot Number50755112
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/27/2020
Initial Date Received by Manufacturer 03/23/2020
Supplement Date Received by Manufacturer03/23/2020
Initial Report FDA Received Date04/15/2020
Supplement Report FDA Received Date05/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age34 YR
Patient Weight63